Hail, Johnson
- When
- March 25, 10:32 AM CST
- Where
- Johnson County, Coal Hill
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.433, -93.667
Nickel size hail covered the ground at Coal Hill.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 25, 4:00 AM CST, 6 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CST MON MAR 25 2002 STRONG TO SEVERE THUNDERSTORMS OCCURRING OVER PARTS OF NORTHERN ARKANSAS EARLY THIS MORNING AS A COLD FRONT SLOWLY MAKES ITS WAY INTO THE STATE. FRONT WILL CONTINUE TO DRIFT SLOWLY SOUTHEASTWARD TODAY AND SHOULD MAKE IT OUT OF THE STATE LATE TONIGHT. SURFACE LOW PRESSURE WILL DEVELOP OVER NORTHEASTERN TEXAS LATER TODAY AND RACE NORTHEASTWARD ALONG THE FRONT. SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE OVER THE STATE TODAY AND TONIGHT...WITH BEST CHANCES GENERALLY OVER THE NORTHERN AND CENTRAL SECTIONS. WITH SURFACE LOW MOVING ALONG FRONT LATER TODAY...SITUATION IS SETTING UP FOR MORE SEVERE WEATHER...MAINLY THIS AFTERNOON AND TONIGHT. SPC INDICATING MODERATE RISK OVER MUCH OF THE SOUTHEASTERN HALF OF THE STATE THIS AFTERNOON AND TONIGHT WITH A SLIGHT RISK MOST OTHER AREAS. WILL INCLUDE MENTION OF SEVERE THREAT IN ALL ZONES FOR TODAY AND TONIGHT. AS LOW PRESSURE LIFTS OUT NORTHEASTWARD TONIGHT AND COLD AIR MOVES IN BEHIND...POSSIBILITY EXISTS THAT SOME OF THE PRECIPITATION IN THE EXTREME NORTHWEST MAY CHANGE OVER TO LIGHT FREEZING RAIN OR SLEET LATE. HAVE LEFT SOME LINGERING LIGHT RAIN MAINLY IN THE EAST EARLY ON TUESDAY...THEN CLOUDINESS DECREASING FROM WEST TO EAST. DRY WEATHER ON TAP INTO THE LATTER PART OF THE WEEK. NEXT SIGNIFICANT FRONT SHOULD BE ON FRIDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY. NGM MOS TEMPERATURES AND POPS GENERALLY ACCEPTED. (22) .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-252000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST MON MAR 25 2002 ...SEVERE WEATHER POSSIBLE OVER ALL OF ARKANSAS TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN AND EASTERN ARKANSAS THIS AFTERNOON AND TONIGHT...WITH LARGE HAIL... DAMAGING WINDS...AND TORNADOES ALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE STATE TODAY AND THIS EVENING...WITH LARGE HAIL THE PRIMARY THREAT. EARLY THIS MORNING...A COLD FRONT WAS LOCATED OVER EXTREME NORTHERN ARKANSAS...WITH STRONG TO SEVERE STORMS ALREADY OCCURRING ALONG THE FRONT. THE THREAT FOR SEVERE WEATHER WILL PERSIST ACROSS NORTHERN ARKANSAS ALL DAY TODAY AND INTO THIS EVENING. NORTH OF THE COLD FRONT...THE SEVERE WEATHER THREAT WILL BE LIMITED TO LARGE HAIL. THIS AFTERNOON...ANOTHER AREA OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP OVER SOUTHERN AND EASTERN ARKANSAS. SOME OF THESE STORMS COULD BE SUPERCELLS...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES. LATER THIS EVENING AND TONIGHT...THE STORMS ARE EXPECTED TO ORGANIZE INTO A SQUALL LINE...AND RACE EASTWARD OVER THE SOUTHERN HALF OF ARKANSAS. WIDESPREAD DAMAGING WINDS WILL BE THE MAIN THREAT WITH THIS LINE OF STORMS. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY OVER MUCH OF ARKANSAS TODAY AND TONIGHT. 54
The Western Arkansas radar (KSRX), 65 km away, was scanning. The volume nearest the first event began at 16:29 UTC.
1 hail. Local standard time, as filed.
Nickel size hail covered the ground at Coal Hill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287053.